Doctors Lounge - Endocrinology AnswersBack to Endocrinology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/17/2017.
Forum Name: Endocrinology Topics
Question: hyperthyroidsm/vitamin D deficiency
|ergiof - Wed Aug 25, 2010 3:59 pm||
I’m 24 now. I had my baby in 2007. After having the baby I was depressed like for a week what I think the so called postpartum depression. Well that went away but my tiredness didn’t I was sleepy all the time. In May 2009 I felt a groin in my throat I was going through some stress but it went away by itself after a month. In August 14, 2009 I had a surgery done a bilateral removal of breast lumps, 1 in my right and 2 in my left. I fainted right after the surgery when the nurses put me to walk so I could of go home, they didn’t do any test as of whey I fainted, I went home after that cause I didn’t faint again. After a week of the surgery I started to get depressed I was dizzy I was sleeping almost all day and night I wasn’t eating properly, I didn’t have interest in anything. Mid August I went to Tijuana, MX. And decided to get a thyroid test well it came out that I was hyperthyroidism. My groin came back it was bothering me in my throat. I started on medication by the end of August I don’t remember the name but I was on 5mg 3 times a day. I decided to see a doctor here in California for that so I could of get medication from a local pharmacy. I went to a new doctor in January 2010 he did another test and change my medication told me to continue taking it and get rechecked in 3 weeks. I got rechecked and my levels were normal he told me to continue taking it and go back in 2 weeks so I did my level were low he told me to take only 5mg a day, and get rechecked in 2 weeks so I did, my levels were still low, he told me to discontinue the medication so I did, this was like in March 2010 and get rechecked in 4 weeks I did I my levels were normal. My throat groin went away. I got another test in May and June 2010 and it came out normal, I got a vitamin test done also and it came out that my vitamin D is low so I take 1,000 units daily.
When I was a kid I suffered from parasites I don’t know the English word but in Spanish is amibas, they were going up my brain so they were making me fain, I wasn’t eating, until I got a stool test in mexico and came out I had parasites I got treated for it and I recovered.
Now I have been feeling really bad everyday in the morning and afternoon I tend to get nervous without any cause my hands get shaky, I get dizzy like my body acting on its own that moving in its own. I feel like if I’m going to faint since I know how it feels to faint, I feel lightheaded. I feel weakness in my upper legs no strength. And once in a while I start feeling a heartbeat underneath my throat. It feels strong.
My point is now I don’t know what is causing me this problems if its my thyroids not acting right if I should get them rechecked or if there’s another test I should do. Or if I still have parasites I had a stool test back in march it came out I had parasites I took med PARAMIX for 3 days I got another test in July it came out negative, but maybe there’s a blood test to check for parasites. Or I don’t know if its my deficiency of Vitamin D, causing me this problems.
Please help I don’t like this symptoms I want to feel like before.
|Dr.M.Aroon kamath - Sun Sep 05, 2010 10:58 am||
Your symptoms are too non specific to attribute to any particular diagnosis. The one thing that appears certain is that you seem to be suffering from repeated intestinal parasitic infection. Although you had tested positive for amebiasis on more than one occasion since childhood, other helminthic infestations also must be sought. In chronic cases, often there is a paucity of symptoms.There is some evidence that thyroid status influences metabolism of vitamin D. Some workers recommend vitamin D supplementation in both hyper as well as hypothyroid states.
It is well known that chronic amebiasis and especially giardiasis in children often cause malabsorbtion and stunted growth.
Several years prior to the AIDS epidemic, many gay men became infected by intestinal parasites which previously had occurred mostly in the tropics. These diseases, notably amebiasis and giardiasis, started to spread via sexual transmission, to infect as many as 60% of gay men. Once infected, persons can carry the parasites for years unless they detected and treated. Many gay men show only minimal symptoms or none at all and can infect others.
These parasites are believed to act as "cofactors" which do not cause AIDS, but may make it more likely that exposure to the HIV infection will develop into the disease. Some experts believe that the continuing epidemic of parasites among gay men has been a cofactor for AIDS and a major factor responsible for its spread.Fortunately, the sexually transmitted amebiasis is less virulent than the strains found in the tropics, and respond to milder drugs, such as humatin (paromomycin).
There is reasonable body of evidence indicating that helminthiasis is also responsible for the unrelenting prevalence of AIDS and tuberculosis in developing, particularly African, countries. A review of data from several studies clearly indicates that effective treatment of helminth infection reduces HIV progression by decreasing the viral load, thus improving helminth-induced immune suppression.
It is at times overlooked that treatment of the whole family is ideal in treating intestinal helminthic infestations. As sexually transmitted amebisis and giardiasis have become a reality, it may also be beneficial to investigate and treat the sexual partners as well for achieving better cure rates.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.